Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Arm muscle pain above the injection site after drawing blood. Reason?

Hi, I got blood drawn a week ago, and afterwards, the muscle just above where the needle went in started to hurt. A week later, it still hurts pretty badly. When I don t move my arm , it s okay, but when I extend it or try to lift something heavy, it really hurts. It almost feels like a pulled muscle. I called the doctor s office, and the nurse said a blood draw wouldn t cause muscle damage. She said it must be a coincidence, but I know it s not. What do you think happened, and what can I do? Thank you!
Asked On : Mon, 13 Aug 2012
Answers:  1 Views:  318
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The needle prick to draw the blood can cause a local inflammation called thrombophlebitis. This usually heals gradually on doing a hot fomentation. Local application of heparin ointments is also helpful.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Tue, 14 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor